Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
BackgroundValbenazine is used to treat dyskinesia and is generally associated with limited side effects; however, a few cases with the adverse effect of parkinsonism are reported in the literature. In this study, we report a case of valbenazine-induced acute parkinsonism.Case presentationThe patient was a 60-year-old male who suffered from depression and alcohol use disorder. When he was 50 years old, he was diagnosed with Wernicke's encephalopathy, central pontine myelinolysis-induced parkinsonism, and dyskinesia. After remission, dyskinesia persisted and was diagnosed as tardive dyskinesia. The patient was treated with tetrabenazine and valbenazine at different times, and only valbenazine treatment induced acute parkinsonism.ConclusionValbenazine can cause acute parkinsonism, even in patients who have previously tolerated tetrabenazine, and especially in those with underlying basal ganglia lesions.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.